Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 29, 2000, 11:55 PM CDT for Dakota County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2000, 11:55 PM CDT (04:55 UTC)
- Expired
- May 30, 2000, 12:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dakota County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS53 KFSD 300455 SVRFSD NEC043-300545- BULLETIN - IMMEDIATE BROADCAST REQUESTTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1155 PM CDT MON MAY 29 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAKOTA COUNTY IN NORTHEAST NEBRASKA * UNTIL 1245 AM CDT * AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 24 MILES NORTHWEST OF EMERSON TO 8 MILES SOUTHWEST OF EMERSON...OR FROM 20 MILES WEST OF PONCA TO 20 MILES NORTH OF BEEMER...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... EMERSON AROUND 1205 AM CDT HUBBARD AROUND 1220 AM CDT HOMER...JACKSON AROUND 1225 AM CDT DAKOTA CITY AROUND 1235 AM CDT SOUTH SIOUX CITY AROUND 1240 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:15 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 29, 9:15 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT MON MAY 29 2000 FM LATEST DATA APPEARS MAIN THREAT OF ANY SVR WILL BE IN SRN CWA TNGT FM MO RVR AREA TO NWRN IA TO PSBLY MN BORDER AREA...AS MAIN BOUNDARY AND MOISTURE CONVERGENCE APPEARS TO BE IN THAT AREA. SO WILL UPDATE TO TAKE OUT SVR NRN CWA BUT LV IN FOR SRN CWA. WILL ALSO CUT BACK SOME ON POPS IN NRN CWA...BUT PRECIP STILL SHUD DVLP WITH NEXT WAVE DVLPG TOWARDS WRN SD ATTM. NNELY WINDS SHOULD KICK UP TO 15 TO 25 MPH IN NWRN CWA BHD WAVE. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, May 29, 9:15 PM CDT, 2 hours 40 minutes before
SDZ050-063-064-300315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT MON MAY 29 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH 309 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTH DAKOTA... GREGORY...CHARLES MIX...AND DOUGLAS. THE RISK OF SEVERE WEATHER HAS DIMINISHED FOR THESE COUNTIES. BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:32 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.